Archive for the ‘M. Basedow’ Category

Hyperthyreose Biotin

Montag, 10. Juli 2017

Biotin Medikation.

Vitamin B7; Biotin Interferenz mit chemoluminizenz Assays( streptavidin-biotin system)

TSh Ft3 Ft4 u.a. Hcg,Parathormon

TSH niedrig, FT3 und FT4 erhöht wie bei Hyperthyreose.

Abstract

Context: Accurate measurements of circulating hormones is essential for the practice of endocrinology. Immunometric assays employing the streptavidin-biotin system are widely used to measure hormones. However, these assays are susceptible to interference in patients taking biotin supplementations. This interference could mimic a coherent hormone profile, leading to misdiagnosis and unnecessary treatment.

Case description: The patient, a 32-year-old man with X-linked adrenomyeloneuropathy recently diagnosed with Graves disease, was referred to our department to evaluate his response to antithyroid drugs. His thyroid function tests were still consistent with hyperthyroidism while he had been receiving carbimazole 40 mg/d for 6 weeks. We found no signs of thyrotoxicosis on physical examination despite the „frank and severe“ biochemical hyperthyroidism. Noticing that all the patient’s assays had been done at the same laboratory, we suspected assay interference. We therefore repeated the thyroid function tests at our hospital laboratory, which uses a different assay platform. Surprisingly, all the results were normal, confirming assay interference. The patient was taking an investigational „vitamin“ therapy, which turned out to be biotin, prescribed at a dose of 100 mg tid as part of a trial of high-dose biotin in X-linked adrenomyeloneuropathy.

Conclusions: This case should encourage physicians to ask their patients about possible biotin intake, especially when laboratory results are not compatible with clinical findings. If biotin interference is suspected, we propose either using a different assay not based on the streptavidin-biotin system or repeating the analyses after stopping biotin supplementation for one week.

Barbesino G. Misdiagnosis of Graves‘ disease with apparent severe hyperthyroidism in a patient taking biotin megadoses. Thyroid. 2016;26(6):860–863.

Thyreostatika u. Agranulozytose

Dienstag, 09. August 2016

Entschuldigung aber du hast nicht die Rechte um dieses Post zu sehen!
Als registrierter Benutzer kannst Du die jetzt nicht zugänglichen Gallerien
und Post anschauen.
Urheberrechtlich geschützte Inhalte dürfen nicht verwendet werden!.

Basedow Endokrine Orbitopathie

Sonntag, 28. Oktober 2007

Entschuldigung aber du hast nicht die Rechte um dieses Post zu sehen!
Als registrierter Benutzer kannst Du die jetzt nicht zugänglichen Gallerien
und Post anschauen.
Urheberrechtlich geschützte Inhalte dürfen nicht verwendet werden!.


Zur Werkzeugleiste springen